Flood, Ballard
- When
- June 1, 12:00 AM CST to June 3, 2:00 PM CST
- Where
- Ballard County, 2.39 mi WNW of Wickliffe to 2.23 mi SSW of Wickliffe
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 36.984, -89.120
The weather pattern began to quiet down after the historic spring river flooding. With high pressure generally in control of the weather, the first half of June was very warm and dry.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The weather pattern began to quiet down after the historic spring river flooding. With high pressure generally in control of the weather, the first half of June was very warm and dry. At the beginning of June, the Mississippi River was still above flood stage from April and May's major and record-setting floods. The Mississippi River flooding in June was relatively very minor compared to the April and May flooding. Some low-lying fields along the river were flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 1:37 PM CST, 10 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CDT TUE MAY 31 2011 .SHORT TERM /TONIGHT THROUGH FRIDAY/... EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM EAST IOWA INTO WEST CENTRAL MISSOURI AND CENTRAL OKLAHOMA. BAND OF MID AND UPPER LEVEL MOISTURE PARALLELING MID LEVEL WAVE MOVING EAST INTO THE REGION WITH DIURNAL ENHANCED CU ON EITHER SIDE OF THE HIGHER CLOUD SHIELD. RETURNS SEEN ON RADAR ARE MAINLY MID LEVEL...WITH NARROW CONVECTION TO OUR NORTH. FOR NOW...WILL LEAVE THE I-64 CORRIDOR DRY FOR TONIGHT ALTHOUGH THIS AREA MAY HAVE TO BE MONITORED. THE MODELS SHOW THE MOISTURE DIMINISHING BY THE TIME IT REACHES THE CWFA...BUT WILL WATCH IT. THE FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA WEDNESDAY. MOISTURE IS HARD TO COME BY AND MAINLY CONFINED TO THE LOW LEVELS. WOULD NOT BE SURPRISED IF THERE IS LITTLE TO NO CONVECTION. BUT CANNOT RULE IT OUT...ESPECIALLY ACROSS THE OZARK TERRAIN AND JUST EAST. BUT GIVEN THE WIND FIELDS WILL CONTINUE TO WEAKEN...DO NOT EXPECT MUCH IN THE WAY OF SUBSTANTIAL CONVECTION. INSTABILITY AXIS IN PROXIMITY OF THE FRONTAL ZONE AND SOME LOW LEVEL MOISTURE ENOUGH TO MAINTAIN CONTINUITY AND LEAVE SLIGHTS IN. WILL HAVE IT DRY WEDNESDAY NIGHT...AND EVEN THURSDAY. THERE IS SOME QUESTION ON THURSDAY...GIVEN THE NAM IS TRYING TO INCREASE MOISTURE AND DEVELOP SOME CONVECTION. THE OTHER MODELS...WHILE SHOWING SOME INCREASE IN MOISTURE...ARE NOT SIGNALING THE NEED FOR A POP JUST YET. AND...THEY KEEP THE SLIGHTLY BETTER MOISTURE MOSTLY TO THE NORTH OF OUR AREA...PERHAPS EXTENDING INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. FRIDAY WE WILL SEE THE RIDGE BUILD BACK IN AND SET THE STAGE FOR HOT WEATHER RIGHT ON INTO THE WEEKEND...WHICH WILL BE DISCUSSED IN THE LONG TERM SECTION. WE EXPECT TO SEE MID 90S AREA WIDE FRIDAY AFTERNOON. .LONG TERM /SATURDAY THROUGH TUESDAY/... IMPRESSIVE RIDGING ALOFT LIKELY TO CONTINUE OVER THE REGION WELL INTO NEXT WEEK. THE 00Z ECMWF AND 12Z GFS AGREE IN THE UPPER HIGH RETROGRESSING AT LEAST BRIEFLY TO OUR WEST SUNDAY...WHICH WILL ALLOW A WEAK COLD FRONT TO SLIP SOUTH THROUGH THE REGION. THE ECMWF THEN BUILDS THE HIGH RIGHT BACK OVER US...WHILE 06Z AND 12Z GFS RUNS CONFINE IT TO THE CENTRAL AND SOUTHERN PLAINS AND GULF COAST STATES. THE GFS IS REALLY INFLUENCED BY TROUGHING ALOFT OVER CENTRAL CANADA WHICH FORCES STRONGER NORTHWEST FLOW FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY. THIS SEEMS A BIT SUSPECT AT THIS TIME. SIDED WITH THE ECMWF FOR THIS FORECAST MAINLY DUE TO THE TYPICAL PERSISTENCE OF SUCH STRONG RIDGING ALOFT. IN GENERAL...HOT AND DRY CONDITIONS WILL PREVAIL THROUGH THE PERIOD. THE HOTTEST TEMPERATURES WILL LIKELY BE SATURDAY AND SUNDAY BEFORE THE COOL FRONT TAKES THE EDGE OFF THE HEAT JUST A BIT HEADING INTO EARLY NEXT WEEK. WITH SOME EVIDENCE OF LOWER DEWPOINTS INFILTRATING THE REGION...WE MAY SEE A GREATER DIURNAL RANGE...WITH A LITTLE MORE NIGHT-TIME RELIEF TO GO ALONG WITH THE SLIGHTLY COOLER HIGHS EARLY NEXT WEEK. GFS SOUNDINGS...PARTICULARLY FROM THE 06Z RUN...INDICATE SOME MINOR CHANCE OF CONVECTION NEAR THE FRONT ACROSS THE SOUTHERN HALF OF THE AREA SUNDAY...WHICH IS IN LINE WITH THE ECMWF/S LIGHT QPF. THEREFORE...DECIDED TO ADD A SLIGHT CHANCE OF SHOWERS AND STORMS TO THE SOUTH SUNDAY. WITH VERY WEAK WINDS THROUGHOUT THE COLUMN...ANY STORMS WOULD BE SHORT-LIVED AND WEAK. && .AVIATION... MID AND HIGH LEVEL CLOUDS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH SOME CU AS WELL. SOUTHWEST WINDS WILL DIMINISH AND BECOME LIGHT TONIGHT AS THE LOW LEVEL WIND FIELDS RELAX. A WEAK FRONT WILL PUSH THROUGH AND SWITCH WINDS AROUND TO NORTHEAST WEDNESDAY. THE CHANCE OF CONVECTION IS TOO LOW TO INCLUDE AT ANY OF THE TAF SITES. BUT ISOLATED CONVECTION CANNOT BE RULED OUT... ESPECIALLY DURING THE DAY WEDNESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 243 PM CDT TUE MAY 31 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 243 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MINOR RIVER FLOODING WILL CONTINUE. CHECK RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS CANNOT BE RULED OUT WEDNESDAY AS A WEAK COLD FRONT PUSHES SOUTH ACROSS THE AREA. MOST LOCATIONS WILL REMAIN DRY. HEAT INDEX VALUES FRIDAY AND SATURDAY AFTERNOON MAY TOP OUT AROUND 100 DEGREES...AND RANGE FROM 95 TO 100 DEGREES SUNDAY AFTERNOON. MINOR RIVER FLOODING WILL CONTINUE. CHECK RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316002, 316004, 316006, 316010.